MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00514250
Medical Device Problem Codes Use of Device Problem (1670); Component Missing (2306)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that an ultraflex esophageal ng proximal release covered stent was implanted in the mid esophagus during a procedure performed on an unknown date to cover an esophageal perforation.According to the complainant, on (b)(6) 2019 about a week after stent implantation, a re-gastroscopy was performed and the cover of the stent was noted to be missing in some parts.The stent was removed with grasping forceps and another ultraflex esophageal stent was placed to seal the perforation.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.Note: according to the complainant, the ultraflex esophageal ng stent was implanted to cover a perforation; however, the ultraflex esophageal ng stent system is intended for maintaining esophageal luminal patency in esophageal strictures caused by intrinsic and/or extrinsic malignant tumors only.The ultraflex esophageal ng covered stent system is also indicated for occlusion of concurrent esophageal fistula.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8510051
Report Number3005099803-2019-01702
Device Sequence Number13933501
Product Code ESW
UDI-Device Identifier08714729716112
UDI-Public08714729716112
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/05/2020
Device Model NumberM00514250
Device Catalogue Number1425
Device Lot Number0022342666
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2019
Initial Report FDA Received Date04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR